Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 4, 2006, 7:32 PM MST for Cochise County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 7:32 PM MST (02:32 UTC)
- Expired
- Jul 4, 2006, 8:15 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 72 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 050232 SVRTWC AZC003-050315- /O.NEW.KTWC.SV.W.0038.060705T0232Z-060705T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 732 PM MST TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF WILLCOX * UNTIL 815 PM MST * AT 725 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTH OF WILLCOX...AND MOVING WEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRAGOON AND I-10 AND TEXAS CANYON. LAT...LON 3174 10968 3242 10973 3240 11015 3174 11016 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WWUS55 KTWC 050245 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 738 PM MST TUE JUL 4 2006 AZC003-050315- /O.CON.KTWC.SV.W.0038.000000T0000Z-060705T0315Z/ COCHISE AZ- 745 PM MST TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR CENTRAL COCHISE COUNTY... AT 745 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. MOVEMENT WAS WEST AT 20 MPH. STRONG AND DAMAGING WINDS EXTENDED FROM WEST OF WILCOX SOUTH TO JUST EAST OF THE INTERSTATE 10 AND TEXAS CANYON AREA SOUTHEAST TO NEAR SUNIZONA. AT 740 PM MST...A WEATHER SPOTTER REPORTED 60 MPH WINDS ON STATE HIGHWAY 191 SOUTH OF THE TOWN OF COCHISE. EARLIER...ANOTHER SPOTTER REPORTED WIND GUSTS OF UP TO 70 MPH AT SUNSITES. THIS CLUSTER OF THUNDERSTORMS WAS ALSO PRODUCING VERY HEAVY RAINFALL. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE SAME AREA UNTIL 9 PM MST. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 915 PM MST FOR THE REMAINDER OF COCHISE COUNTY. LAT...LON 3174 10968 3242 10973 3240 11015 3174 11016 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 050259 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 758 PM MST TUE JUL 4 2006 AZC003-050315- /O.CON.KTWC.SV.W.0038.000000T0000Z-060705T0315Z/ COCHISE AZ- 758 PM MST TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MST FOR WESTERN COCHISE COUNTY... AT 755 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. STRONG AND DAMAGING WINDS SPREADING OUT AHEAD OF THESE STORMS EXTENDED SOUTH FROM EAST OF CASCABEL TO EAST OF BENSON AND NORTHEAST OF TOMBSTONE. HIGH WINDS WILL MOVE INTO BENSON AND SAINT DAVID WITHIN THE NEXT 15 MINUTES. THESE THUNDERSTORMS WERE ALSO PRODUCING VERY HEAVY RAINFALL. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE SAME AREA UNTIL 9 PM MST. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 915 PM MST FOR THE REMAINDER OF COCHISE COUNTY. LAT...LON 3172 10976 3244 10977 3243 11033 3180 11034 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 050321 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 815 PM MST TUE JUL 4 2006 AZC003-050325- /O.EXP.KTWC.SV.W.0038.000000T0000Z-060705T0315Z/ COCHISE AZ- 815 PM MST TUE JUL 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COCHISE COUNTY EXPIRED AT 815 PM MST... AT 815 PM MST...DOPPLER RADAR CONTINUED TO SHOW A CLUSTER OF STRONG THUNDERSTORMS TRACKING WEST AT 20 MPH ACROSS PARTS OF WESTERN COCHISE COUNTY. HIGH WINDS MOVING OUT AHEAD OF THESE STORMS HAD DIMINISHED IN SPEED AND WERE NO LONGER EXPECTED TO BEING REACHING 60 MPH. HOWEVER...PERSONS NEAR AND JUST WEST OF BENSON AND SAINT DAVID CAN EXPECT EAST WINDS OF 20 TO 25 MPH WITH GUSTS TO NEAR 40 THROUGH 840 PM MST. EVENTUALLY...THIS THUNDERSTORM OUTFLOW WIND WILL SPREAD FARTHER WEST INTO NORTHEASTERN PIMA COUNTY AND APPROACH THE VAIL AROUND BY 845 PM MST AND CENTRAL TUCSON AT 9 PM MST. REMEMBER...THESE THUNDERSTORMS WERE ALSO PRODUCING VERY HEAVY RAINFALL. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE SAME AREA UNTIL 9 PM MST. AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 915 PM MST FOR THE REMAINDER OF COCHISE COUNTY. LAT...LON 3172 10976 3244 10977 3243 11033 3180 11034 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:10 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 2:10 PM MST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST TUE JUL 4 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SE AZ THIS AFTERNOON WITH THE EXCEPTION OF FAR WRN PIMA COUNTY WHERE THIS AREA WAS VOID OF PRECIP ECHOES. MOST ACTIVITY REMAINING OVER AND/OR NEAR MOUNTAINS...WITH CELL MOVEMENT GENERALLY NWWD ONLY AROUND 5 KTS OR LESS. PIMA COUNTY ALERT GAUGE VALID 2110Z INDICATED 1.46 INCHES OF RAIN AT MT. LEMMON...WITH OTHER AMOUNTS RANGING FROM 0.39-0.47 INCH NEARBY. SEVERAL SCENARIOS ABOUND FOR TONIGHT-WED. WITHOUT GOING THROUGH EACH POTENTIAL SCENARIO...WILL SUMMARIZE WITH BELIEF THAT ANOTHER CONVECTIVE COMPLEX WILL DEVELOP OVER NERN SONORA TONIGHT ALONG MOISTURE AXIS DEPICTED VIA WATER VAPOR IMAGERY. ANOTHER COMPLEX OVER FAR SRN SONORA LIKELY TO DEVELOP AS WELL...GIVEN NWWD PROGRESSION OF UPPER LOW. 04/12Z NAM DEPICTED FAIRLY EXTENSIVE AREA OF MEASURABLE PRECIP THIS EVENING OVER SWRN NM/FAR SE AZ AND BELIEVE THIS AREA TO ALSO BE FAVORABLE FOR SHOWERS/THUNDERSTORMS. THE MAIN THREAT THIS EVENING APPEARS TO BE LOCALLY HEAVY RAINS GIVEN THE VERY LIGHT STEERING FLOW AND INCREASED AVAILABLE MOISTURE VERSUS 24 HOURS AGO. DIFFERENCES IN NAM/GFS SOLUTIONS START AS EARLY AS WED. NAM MORE ROBUST WITH MOISTURE/PRECIP FIELDS VERSUS GFS. WILL LEAN TOWARD NAM SOLUTION WHICH IS INLINE WITH INHERITED FORECASTS IN DEPICTING SOME UPSWING IN ACTIVITY MAINLY DURING THE THUR-FRI PERIOD. PER COORD WITH WFO/S PSR/FGZ OPTED TO REFLECT SOME INCREASE IN INHERITED POPS WED-THUR...AND WILL DEPICT SOME LINGERING MAINLY ISOLATED SHOWERS/ TSTMS DURING THE LATE-NIGHT HOURS. ALSO PER COORD WITH WFO/S PSR/FGZ AM STILL NOT YET INCLINED TO BELIEVE THE MORE SIGNIFICANT DRYING LATE THIS WEEKEND/EARLY NEXT WEEK VIA GFS. THUS LOW-GRADE POPS AT LEAST STILL WARRANTED DURING THE LATTER FORECAST PERIODS AND ONLY VERY MINOR MODIFICATIONS MADE TO THE INHERITED GRIDDED DATA FIELDS. DAYTIME MAX TEMPS THRU THE REST OF THE WEEK INTO THE WEEKEND REMAINING CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE THIS FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:32 PM MST | Flash Flood Warning | TWC | Cochise | 28 min |
| Jul 4, 9:17 PM MST | Severe Thunderstorm Warning | TWC | Pima | 58 min |
| Jul 5, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 5, 4:44 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.